MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202895
Medical Device Problem Codes Fracture (1260); Unstable (1667); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3:, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned without the anchor and suture strings.The distal end of the insertion shaft is fractured away from the body of the shaft and the shaft is slightly bent.The proximal end of the handle shows deformation of the plastic.These findings have been determined to be related to the reported event.A functional evaluation could not be performed due to the condition in which the device was received.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failures and/or harms were documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported events has been associated with unintended use of the device.Factors that could have contributed to the failures include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during an arthroscopic cuff suture, the anchor of the twinfix ultra loosened; no pieces fell into the patient's wound.The procedure was completed using a smith and nephew back up device.There was a surgical delay of less than 30 minutes and no further complications were reported.

Brand Name
TWINFIX ULTRA 5.5MM W/2 UB (WHT & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18751852
Report Number1219602-2024-00323
Device Sequence Number3703121
Product Code MBI
UDI-Device Identifier03596010652263
UDI-Public03596010652263
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202895
Device Lot Number2123881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Initial Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown